Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 17, 1999, 4:48 AM CDT for Reno County, Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1999, 4:48 AM CDT (09:48 UTC)
- Expired
- Jul 17, 1999, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Reno County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 170948 FFWICT KSC155-171700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 448 AM CDT SAT JUL 17 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... RENO COUNTY IN SOUTH CENTRAL KANSAS * UNTIL NOON CDT * AT 430 AM CDT LAW ENFORCEMENT OFFICIALS IN RENO COUNTY REPORTED AREAS BETWEEN 30TH AVENUE AND 43RD AVENUE TO THE WEST OF MONROE STREET WERE BEING EVACUATED DUE TO HIGH WATER. ANOTHER AREA BEING EVACUATED DUE TO HIGH WATER WAS A TRAILER PARK SOUTHEAST OF THE INTERSECTION OF HIGHWAY 50 AND HIGHWAY 61 NEAR COW CREEK. SEVERAL ROADS WERE STILL CLOSED DUE TO FLOODING IN RENO COUNTY INCLUDING MANY CITY STREETS IN HUTCHINSON. ALTHOUGH THE RAIN HAS COME TO AN END...EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES FOR SEVERAL MORE HOURS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. & NOONAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:44 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 3:44 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT SAT JUL 17 1999 MAIN CHALLENGE THIS PACKAGE IS PRECIP CHCS. PREFERRED THE ETA AS IT WAS HANDLING THE LOCATION OF THE SFC BOUNDARY AND SUBSEQUENT RAINFALL THE BEST. THIS BOUNDARY WILL SLOWLY MOVE NORTH AS HIGH PRESSURE PUSHES NORTH AND EAST. EXPECT IT TO STILL BE CLOSE ENOUGH TO THE FCST AREA TO WARRANT POPS ACROSS THE CEN SECTION TODAY AND TONIGHT. WILL CONTINUE POPS THROUGH SUNDAY AS LEE SIDE TROUGH PERSISTS AND SHORTWAVES (AS NOTED ON 700MB ANALYSIS) RIDE UP AND OVER DOME OF HIGH PRESSURE. WILL CONTINUE LOWER POPS ACROSS THE SCEN/SE SECTIONS THROUGH SAT NIGHT. WILL NOT MENTION SPECIFIC TIMING OF PRECIP ACROSS CEN SECTION IN TODAY PERIOD. WILL LIKELY SEE PRECIP CONTINUE THIS MORNING WITH ANOTHER CHC THIS AFTERNOON. MAY NOT HAVE MUCH CHC DURING THE DAY ACROSS SCEN/SE SECTIONS. THOUGHT ABOUT FFA FOR TONIGHT ACROSS CEN SECTION...HOWEVER THINK SFC BOUNDARY AND THEREFORE BEST CONVERGENCE WILL BE NORTH OF THE FCST AREA. THINK CLOUDS WILL HANG AROUND THE LONGEST ACROSS THE NORTH SO WILL LOWER HIGH TEMPS SLIGHTLY IN CEN SECTION. WILL ALSO LOWER HI TEMPS SLIGHTLY IN SE SECTION. THE REST OF THE PREVIOUS FCST LOOKS GOOD. FCSTID = 7/NRR ICT 89 72 94 72 / 30 20 10 10 HUT 86 70 92 72 / 40 20 10 10 EWK 87 71 92 72 / 30 20 10 10 EQA 88 71 93 72 / 30 20 10 10 WLD 90 73 94 72 / 20 20 10 10 RSL 83 68 90 72 / 60 30 20 10 GBD 84 69 91 72 / 60 30 20 10 SLN 84 69 90 72 / 60 30 20 10 MPR 85 69 91 72 / 50 30 20 10 CFV 90 72 94 72 / 10 20 10 10 CNU 90 71 93 72 / 10 20 10 10 K88 89 70 93 72 / 10 20 10 10 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:09 PM CDT | Flash Flood Warning | ICT | Reno | 3 hr |
| Jul 16, 10:50 PM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| Jul 17, 2:06 AM CDT | Flash Flood Warning | ICT | Barton | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.